Format

Send to

Choose Destination
See comment in PubMed Commons below
J Am Vet Med Assoc. 1987 Sep 15;191(6):695-6.

Acute pancreatitis in two dogs given azathioprine and prednisone.

Author information

  • 1Department of Medical Sciences, College of Veterinary Medicine, University of Florida, Gainesville 32610.

Abstract

Acute pancreatitis was diagnosed in 2 dogs given azathioprine and prednisone. Prednisone and azathioprine had been given as immunosuppressive therapy for pemphigus foliaceus in dog 1 and for polymyositis in dog 2. Azathioprine was discontinued in both dogs. In dog 1, prednisone was reinstituted on day 6 of hospitalization. Prednisone was continued throughout the period of hospitalization in dog 2. Both dogs recovered without complication. Glucocorticoid therapy has been associated with the development of pancreatitis. In human beings, a common side effect of azathioprine is the development of drug-induced pancreatitis. Definitive identification of azathioprine as the cause of pancreatitis in these dogs was not possible; the owners refused to permit retreatment with the drug. Therefore, the synergistic action between these 2 drugs could not be ruled out as the cause of pancreatitis.

PMID:
3679957
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Support Center